One-dimensional mechanism design

Moulin, H. (2017) One-dimensional mechanism design. Theoretical Economics, 12(2), pp. 587-619. (doi:10.3982/TE2307)

[img]
Preview
Text
119447.pdf - Published Version
Available under License Creative Commons Attribution Non-commercial.

387kB

Abstract

We prove a general possibility result for collective decision problems where individual allocations are one-dimensional, preferences are single-peaked (strictly convex), and feasible allocation proÖles cover a closed convex set. Special cases include the celebrated median voter theorem ([10], [21]) and the division of a non disposable commodity by the uniform rationing rule ([48]). We construct a canonical peak-only rule equalizing in the leximin sense individual gains from an arbitrary benchmark allocation: it is ef- Öcient, group-strategyproof, fair, and (for most problems) continuous. These properties leave room for many other rules, except for symmetric non disposable division problems.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Moulin, Professor Herve
Authors: Moulin, H.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Theoretical Economics
Publisher:Society for Economic Theory
ISSN:1933-6837
ISSN (Online):1555-7561
Published Online:26 May 2017
Copyright Holders:Copyright © 2017 The Author
First Published:First published in Theoretical Economics 12(2): 287-619
Publisher Policy:Reproduced under a Creative Commons License

University Staff: Request a correction | Enlighten Editors: Update this record